Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 17, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 14, 2018, 10:39 PM CDT for 13 counties in Oklahoma. It was in force for 101 min.
The area
The counties it named.
The facts
- Issued
- May 14, 2018, 10:39 PM CDT (03:39 UTC)
- Expired
- May 15, 2018, 12:20 AM CDT
- In force
- 101 min
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Greer County, OK, Kingfisher County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 115 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
916 WWUS74 KOUN 150339 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1039 PM CDT Mon May 14 2018 ...Gusty Winds Expected The Next Few Hours... .Dissipating showers and thunderstorms across west central Oklahoma are expected to result in gusty winds. Isolated heat bursts are also possible in this area. OKZ014>018-021>024-027-034-035-038-150700- /O.NEW.KOUN.WI.Y.0017.180515T0339Z-180515T0700Z/ Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Greer-Kiowa-Comanche- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Chickasha, Tuttle, Mangum, Granite, Hobart, Snyder, and Lawton 1039 PM CDT Mon May 14 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT TUESDAY... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 2 AM CDT Tuesday. * WINDS...Sustained winds at 30 to 40 mph with wind gusts over 50 mph. * TIMING...Until 2 AM CDT. * IMPACTS...Gusty winds can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Mahale
1 follow-up statement
558 WWUS74 KOUN 150520 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1220 AM CDT Tue May 15 2018 OKZ014>018-021>024-027-034-035-038-150630- /O.CAN.KOUN.WI.Y.0017.000000T0000Z-180515T0700Z/ Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Greer-Kiowa-Comanche- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Chickasha, Tuttle, Mangum, Granite, Hobart, Snyder, and Lawton 1220 AM CDT Tue May 15 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Norman has cancelled the Wind Advisory. Wind speeds have decreased well below 40 mph. Although a few strong gusts are still expected, the should generally remain around 20 to 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 14, 6:10 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 14, 6:10 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Norman OK 610 PM CDT Mon May 14 2018 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms are still expected to impact most of the terminals from 02-06Z tonight. Mid to high clouds will initially increase, with increasing cumulus over the next couple of hours. Some large hail and damaging winds could accompany the storms, especially near CSM, PNC, and SPS. However, will not include any for the time being and will watch closely for necessary amendments. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 84 65 84 / 60 20 40 30 Hobart OK 67 86 64 86 / 70 30 50 20 Wichita Falls TX 69 88 67 88 / 60 30 50 20 Gage OK 64 79 61 84 / 50 30 60 30 Ponca City OK 67 83 64 83 / 70 20 40 50 Durant OK 70 84 66 87 / 40 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous weather outlook, May 14, 10:28 PM CDT, 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1028 PM CDT Mon May 14 2018 OKZ004>048-050>052-TXZ083>090-160330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1028 PM CDT Mon May 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms through 1 AM across north central, central, and southern Oklahoma and adjacent parts of north Texas. The Marginal Risk includes locations from near Ponca City to Stillwater to Oklahoma City, Oklahoma, to Wichita Falls, Texas. Damaging wind gusts up to 70 mph and hail up to the size of quarters are possible. ..Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 3 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and western north Texas tonight. .Strong Winds... Strong winds at 40 to 50 mph with isolated gusts to near 60 mph will be possible from decaying thunderstorms across west central and central Oklahoma through 1 AM. In addition to gusty winds, isolated heat bursts are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Some strong to severe thunderstorms with damaging winds as the main hazard are possible Tuesday across parts of Oklahoma and western north Texas, mainly during the late afternoon and evening hours. Low thunderstorm chances are forecast Wednesday through Friday across parts of Oklahoma and north Texas. Severe storm potential remains low Wednesday through Friday. Chances for strong to severe thunderstorms will likely return to parts of Oklahoma and north Texas late Saturday. Thunderstorms may linger on Sunday across parts of Oklahoma and north Texas. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Tuesday and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, May 14, 10:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST 5 ENE DEMPSEY 35.55N 99.75W
05/14/2018 M60 MPH ROGER MILLS OK MESONET
ASSOCIATED WITH WAKE LOW.
&&
MADLocal storm report, May 14, 10:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL ELGIN 34.78N 98.29W
05/14/2018 E0.88 INCH COMANCHE OK STORM CHASER
&&
MADSpecial weather statement, May 14, 10:21 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1021 PM CDT MON MAY 14 2018
OKZ008-150345-
Kay OK-
1021 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR south central Kay County Until
1045 PM CDT...
AT 1019 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended 4 miles southwest of Ponca City, moving east at 35
MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Ponca City, Tonkawa and southwestern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3671 9692 3668 9693 3669 9702 3670 9704
3668 9706 3666 9706 3664 9705 3661 9705
3660 9704 3659 9706 3659 9731 3672 9728
TIME...MOT...LOC 0319Z 264DEG 32KT 3667 9715
03Local storm report, May 14, 10:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 8 NNW KAW LAKE 36.88N 96.91W
05/14/2018 M69 MPH KAY OK MESONET
&&
MADSpecial weather statement, May 14, 10:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1032 PM CDT MON MAY 14 2018
OKZ037>039-044-150400-
Tillman OK-Cotton OK-Stephens OK-Comanche OK-
1032 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...Cotton...
west central Stephens and central Comanche Counties Until 1100 PM
CDT...
AT 1031 PM CDT, a strong thunderstorm was located 5 miles northwest
of Cookietown, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Lawton, Duncan, Walters, Geronimo, Grandfield, Temple, Chattanooga,
Randlett, Medicine Park, Devol, Faxon, Cookietown, Lake Lawtonka,
Fort Sill, Hulen, Taylor, eastern Wichita Mountains Wildlife Refuge
and Mount Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3412 9856 3413 9855 3416 9860 3417 9865
3415 9867 3413 9874 3423 9879 3482 9850
3450 9799 3415 9834 3416 9837 3415 9838
3413 9838 3413 9840 3411 9840 3406 9847
TIME...MOT...LOC 0331Z 233DEG 21KT 3432 9854
03Special weather statement, May 14, 10:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1039 PM CDT MON MAY 14 2018
OKZ044-045-TXZ086-090-150415-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-
1039 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Cotton...west central
Jefferson...northwestern Clay and eastern Wichita Counties Until 1115
PM CDT...
AT 1036 PM CDT, a strong thunderstorm was located over eastern
Wichita Falls, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Wichita Falls, Burkburnett, Byers, Dean, Sheppard AFB, Pleasant
Valley, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3392 9863 3414 9858 3417 9802 3383 9851
3384 9853
TIME...MOT...LOC 0336Z 219DEG 25KT 3392 9849
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:12 PM CDT | Special Weather Statement | OUN | Beckham | 33 min |
| May 14, 7:14 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon | 3 hr |
| May 14, 7:14 PM CDT | Special Weather Statement | OUN | Custer | 31 min |
| May 14, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 42 min |
| May 14, 7:19 PM CDT | Special Weather Statement | OUN | Jackson | 26 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 41 min |
| May 14, 7:36 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 24 min |
| May 14, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 36 min |
| May 14, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 58 min |
| May 14, 7:48 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| May 14, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 37 min |
| May 14, 7:57 PM CDT | Special Weather Statement | OUN | Kiowa | 33 min |
| May 14, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 47 min |
| May 14, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 41 min |
| May 14, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 59 min |
| May 14, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Grady | 50 min |
| May 14, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 31 min |
| May 14, 9:16 PM CDT | Special Weather Statement | OUN | Grant, Kay | 29 min |
| May 14, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 70 min |
| May 14, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 35 min |
| May 14, 9:30 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| May 14, 9:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| May 14, 9:56 PM CDT | Special Weather Statement | OUN | Canadian, Grady, Oklahoma | 34 min |
| May 14, 10:00 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| May 14, 10:10 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| May 14, 10:21 PM CDT | Special Weather Statement | OUN | Kay | 24 min |
| May 14, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 25 min |
| May 14, 10:32 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 28 min |
| May 14, 10:45 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| May 15, 12:09 AM CDT | Special Weather Statement | OUN | Kay | 36 min |
| May 15, 12:51 AM CDT | Special Weather Statement | OUN | Jefferson | 24 min |
| May 15, 2:09 AM CDT | Special Weather Statement | OUN | Bryan | 36 min |
| May 15, 5:28 AM CDT | Special Weather Statement | OUN | Bryan | 32 min |
| May 15, 9:02 AM CDT | Special Weather Statement | OUN | Custer | 28 min |
| May 15, 9:51 AM CDT | Areal Flood Advisory | OUN | Bryan | 114 min |
| May 15, 10:29 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| May 15, 11:02 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 43 min |
| May 15, 11:07 AM CDT | Special Weather Statement | OUN | Canadian | 38 min |
| May 15, 11:10 AM CDT | Special Weather Statement | OUN | Caddo | 35 min |
| May 15, 11:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 39 min |
| May 15, 11:52 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kiowa | 3 hr |
| May 15, 11:54 AM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| May 15, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 50 min |
| May 15, 12:16 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| May 15, 12:20 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| May 15, 12:46 PM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| May 15, 12:53 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 52 min |
| May 15, 1:34 PM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| May 15, 1:53 PM CDT | Special Weather Statement | OUN | Garvin, Murray | 37 min |
| May 15, 2:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Pontotoc | 50 min |
| May 15, 2:29 PM CDT | Special Weather Statement | OUN | Carter | 31 min |
| May 15, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| May 15, 2:49 PM CDT | Areal Flood Advisory | OUN | Garvin | 116 min |
| May 15, 2:52 PM CDT | Areal Flood Advisory | OUN | Murray | 3 hr |
| May 15, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray, Pontotoc | 34 min |
| May 15, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 38 min |
| May 15, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 51 min |
| May 15, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 47 min |
| May 15, 3:54 PM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| May 15, 4:28 PM CDT | Special Weather Statement | OUN | Atoka | 32 min |
Nearby
Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.